# SDR QMLA2020101920056

- Difficulty date: October 16, 2020
- Submitted: October 19, 2020
- Operation: Air carrier
- Aircraft: N563AM
- Make and model: Snias AS350B2
- Aircraft serial: 4387
- Aircraft time: 4,522 hours, 8,283 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 4,405 hours, 8,529 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part serial: 19194
- Condition: Malfunctioned
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

ON RUN-UP ONCE I GOT UP TO THE FLY POSITION AND WAS STARTING TO PULL PITCH THE MEDIC ASKED ME WHAT ALL THE SMOKE WAS.  I LOOKED TOWARD THE REAR LEFT AND WE WERE ENGULFED IN SMOKE.  I IMMEDIATELY SHUT THE ENGINE DOWN.  I APPLIED THE ROTOR BRAKE AND ONCE THE ROTORS STOPPED, WE EXITED THE AIRCRAFT.  I MADE SURE I COULD NOT SEE ANY FIRE AND THE SMOKE STARTED TO SUBSIDED.  I OPENED THE ENGINE COWLING TO INSPECT THE AREA.  FOUND OIL ALL OVER THE ENGINE DECK AND COWLING.  NOTIFIED AIR COM, AM AND MECHANIC.  A REAR BEARING CLEANING WAS RECOMMENDED SO WE WILL ACTUALLY BE CHANGING THE MO3 FOR OUR COMPLIANCE.  COKING WAS FOUND AT THE REAR BEARING OIL STRUT.
